Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 2, NWS Marquette, MI

April 10, 2011Ontonagon County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Apr 10, 2011, 8:43 PM EDT for Ontonagon County, Michigan. It was in force for 13 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2011, 8:43 PM EDT (00:43 UTC)
Expired
Apr 10, 2011, 8:56 PM EDT
In force
13 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ontonagon County, MI

The radar

The Marquette radar (KMQT), 161 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 8:48 PM EDTHAIL 0.75Ssw Silver City, MIOBSERVER ALSO REPORTED HEAVY RAIN.
Apr 10, 8:49 PM EDTHAIL 0.75Silver City, MIOBSERVER ALSO REPORTED HEAVY RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 4:19 PM EDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 399 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1647 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
399 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
4.2
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WUUS53 KMQT 110043
SVRMQT
MIC131-110115-
/O.NEW.KMQT.SV.W.0002.110411T0043Z-110411T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
843 PM EDT SUN APR 10 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...

* UNTIL 915 PM EDT

* AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF SILVER CITY...OR 19 MILES SOUTHWEST OF ONTONAGON...AND
  MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SILVER CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY MORNING
FOR CENTRAL MICHIGAN.

LAT...LON 4684 8972 4684 8965 4683 8959 4685 8953
      4685 8938 4665 8958 4672 8981
TIME...MOT...LOC 0043Z 211DEG 49KT 4678 8961
WIND...HAIL 60MPH 1.00IN

$$

TITUS
1 follow-up statement
788 
WWUS53 KMQT 110056
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
856 PM EDT SUN APR 10 2011

MIC131-110106-
/O.CAN.KMQT.SV.W.0002.000000T0000Z-110411T0115Z/
ONTONAGON MI-
856 PM EDT SUN APR 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ONTONAGON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EASTERN DAYLIGHT TIME.

LAT...LON 4684 8972 4684 8965 4683 8959 4685 8953
      4685 8938 4665 8958 4672 8981
TIME...MOT...LOC 0056Z 211DEG 49KT 4693 8947

$$

TITUS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:55 PM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Apr 10, 4:55 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
455 PM EDT SUN APR 10 2011

.SHORT TERM /TONIGHT THROUGH MONDAY/...

CONTINUE TO HAVE LIGHT SHOWER ACTIVITY ACROSS MUCH OF THE
AREA...WITH CONVECTION WELL TO THE SOUTH. THE MODERATE RISK FOR SVR
WEATHER REMAINS IN THE MOST FAVORABLE LOCATION...ALONG THE WI
BORDER. LOOK FOR THUNDERSTORMS TO INITIATE ACROSS WESTERN AND
CENTRAL WI NEAR 21Z...AND QUICKLY SLIDE ENE AT AROUND 40 PLUS KTS.
WILL CONTINUE THE SVR WORDING IN THE FORECAST...BUT TAPER IT A BIT
ON THE NORTHERN END. AFTERNOON HEATING HAS BEEN LIMITED ACROSS
CENTRAL AND EASTERN UPPER MI. STILL...TEMPS HAVE BEEN ABLE TO RISE
INTO THE 50S WITH DEW POINTS NOT TOO FAR BEHIND. THE WARM SPOTS
REMAIN OVER FAR WESTERN UPPER MI...WITH IWD AT 72F AT
1930Z...ASSISTED BY DOWNSLOPE WINDS. WILL WAIT TO SEE IF SOME OF THE
OTHER LOCATIONS DRY OUT...GIVEN THE SIGNIFICANT WEDGE OF WARM DRY
AIR JUST ABOVE THE SFC...WHICH LOOKS TO ERODE ACROSS MUCH OF OUR
SOUTHERN COUNTIES BY 00Z MONDAY.

THE SFC LOW IS NEAR MSP...AND WILL SHIFT NEAR IWD AT 00Z
MONDAY...WITH THE WARM FRONT SNEAKING INTO OUR SOUTHERN TIER
COUNTIES.  LARGE HAIL WILL BE THE MAIN THREAT AS THE VORT MAX NEARS
FROM SW IA. WITH THE FAST STORM MOTIONS...STRONG WINDS WILL ALSO BE
POSSIBLE...WITH THE CHANCE FOR TORNADOES REMAINING NEAR THE WI
BORDER AND A BETTER CHANCE SOUTH OF THE CWA. THE POTENTIAL
EXISTS...AS MENTIONED IN THE SPC DAY 1 OUTLOOK...OF A MCS SLIDING
OVER THE AREA LATE THIS EVENING. WENT ON A SLIGHTLY MORE OPTIMISTIC
SIDE...KEEPING THE BEST CHANCE FOR CONVECTION BETWEEN 00Z AND 06Z.
FZ LEVELS REMAIN AROUND 11KFT...WITH MU CAPE VALUES NEAR 1000 TO
OVER 2000J/KG NEAR IRON COUNTY. PW VALUES ARE AROUND 1IN THIS
AFTERNOON...AND GO UP TO JUST OVER 1.25IN JUST PRIOR TO 03Z...BEFORE
FALLING TO AROUND 0.6IN BY DAYBREAK MONDAY.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY

MON NIGHT INTO TUE...MID LEVEL SFC RIDGING BUILDING INTO THE UPPER
GREAT LAKES WILL BRING CLEARING SKIES AND DRY WEATHER. ENOUGH DRY AIR
SHOULD MOVE IN TO ALLOW TEMPS TO DROP INTO THE UPPER 20S TO AROUND
30 WITH FAVORABLE RADIATIONAL COOLING CONDITIONS OVERNIGHT. AS THE
HIGH SHIFTS TO THE EAST TUE...SW WINDS WILL INCREASE WITH WAA AND
850 MB TEMPS TO AROUND 4C ALLOWING INLAND TEMPS TO CLIMB INTO THE
UPPER 50S AND LOWER 60S WEST.

TUE NIGHT INTO THU... SHORTWAVE TROUGH AND SFC LOW MOVING FROM
MANITOBA THROUGH NRN ONTARIO WILL DRAG A COLD FRONT THROUGH LAKE
SUPERIOR AND UPPER MI. MODELS SUGGEST FGEN ALONG AND BEHIND THE
FRONT MAY SUPPORT A BAND OF LIGHT PCPN THAT WILL STEADILY ADVANCE
THROUGH THE CWA. HOWEVER...THE SYSTEM HAS TRENDED WEAKER WITH
DYNAMICS AND TOWARD LOWER QPF VALUES. SINCE THE STRONGER QVECTOR
CONV WITH THE SHRTWV REMAINS WELL TO THE NORTH...THE FCST KEEPS NO
MORE THAN CHANCE POPS THROUGH THE PERIOD. GFS/ECMWF WET-BULB ZERO
HEIGHTS INDICATE THAT ANY PCPN WOULD BE MAINLY RAIN.

FRI THROUGH SUN...THE GFS...GFS ENSEMBLE...ECMWF AND GEM HAVE
TRENDED FARTHER SOUTH WITH THE MID LEVEL/SFC LOW AND ASSOCIATED
DEFORMATION PCPN SHIELD TO THE NORTH. LOW LEVEL TEMPS/THICKNESSES
WOULD BE COLD ENOUGH FOR SNOW...POSSIBLY MIXED WITH RAIN IF THE PCPN
AREA DOES MAKE IT INTO UPPER MI. GIVEN THE AMOUNT OF
UNCERTAINTY...THE FCST STILL MAINTAINS CHANCE POPS THROUGH SAT.
&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

LIFR AND IFR CIGS WILL REMAIN AT SAW...WITH ONLY SLIGHT IMPROVEMENT
TO MVFR THIS AFTERNOON AS DAYTIME HEATING SCOURS OUT SOME OF THE
LINGERING LOW LEVEL MOISTURE. SHOWERS AND POSSIBLY TS WILL RETURN
AFTER 02Z.

AT CMX LIFR CONDITIONS HAVE IMPROVED AS WINDS TURNED MORE SOUTHERLY
LATE THIS MORNING. LOOK FOR LIFR TO IFR CONDITIONS TO RETURN TOWARDS
02Z WITH THE ADVANCE OF SHRA AND THE POSSIBILITY OF TS. HAVE KEPT CB
IN THE FORECAST UNTIL 06Z...AND WILL AMEND TO ADD TS IF IT BECOMES
MORE LIKELY.

CEIGS AND VIS WILL REBOUND TO OR NEAR MVFR BY LATE MORNING
MONDAY...AS THE BULK OF MOISTURE EXITS TO THE NE. HOWEVER THIS LAST
ROUND OF SHOWERS MAY LINGER INTO EARLY AFTERNOON AT SAW. LOOK FOR
STRONGER WINDS ALOFT /LLWS AFTER 06Z/ TO MIX DOWN TO THE SFC PRIOR
TO DAYBREAK MONDAY...WITH GUSTY WNW WINDS NEAR 35KTS THROUGH MUCH OF
THE AFTERNOON HOURS.
&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

LOW PRESSURE JUST SOUTHWEST OF LS WILL SLIDE ACROSS AND JUST
NORTHEAST OF LS BY DAYBREAK MONDAY. AFTER THE EXIT OF THE
LOW...STRONGER N WINDS NEARING GALES TO 40KTS WILL DEVELOP MONDAY
ACROSS MAINLY CENTRAL AND EASTERN LS. A RIDGE WILL SWING WEST TO
EAST ACROSS THE UPPER GREAT LAKES LAKES MONDAY AFTERNOON THROUGH THE
DAY TUESDAY...WITH WINDS RELAXING TO LESS THAN 20KTS LATE MONDAY
NIGHT. A TROUGH OVER MINNESOTA TUESDAY NIGHT WILL PUSH SOUTHEAST
OVER LS WEDNESDAY...BEFORE SLOWLY SETTLING ACROSS LM AND LH FROM
WEDNESDAY NIGHT THROUGH THE END OF THE WORK WEEK. IN THE
MEANTIME...HIGH PRESSURE TRACKING FROM MANITOBA TO CENTRAL ONTARIO
FROM WEDNESDAY THROUGH FRIDAY WILL BRING A RIDGE ACROSS LS WEDNESDAY
NIGHT THROUGH FRIDAY MORNING. BY FRIDAY AFTERNOON LOW PRESSURE OVER
THE MID MISSISSIPPI VALLEY SHOULD LIFT A TROUGH OVER LS.
&&

.HYDROLOGY /UPDATED AT 18Z/...

24 HOUR PRECIP REPORTS OF 0.15 TO 1.15 INCHES HAVE COME IN FROM THE
INITIAL ROUND OF SHOWERS AND THUNDERSTORMS. THE LOWEST AMOUNTS WERE
ACROSS THE KEWEENAW PENINSULA...WITH THE HIGHEST OVER CENTRAL UPPER
MI...EAST OF A LINE FROM BIG BAY TO GLADSTONE. AS FOR HYDROLOGIC
ISSUES...LEVEL OF CONCERN WILL LARGELY DEPEND ON THE TRACKS OF THE
THUNDERSTORMS THIS AFTERNOON AND EVENING. THE ABOVE NORMAL TEMPS HAVE
REALLY DIMINISHED THE SNOWPACK ACROSS THE AREA...WITH THE REMAINING
SNOW LARGELY OCCURRING OVER THE HIGHER TERRAIN AND WOODED LOCATIONS.
THIS HAS CAUSED AREA RIVERS TO BEING TO RISE TOWARDS ACTION STAGES AT
SOME LOCATIONS /PARTICULARLY ALSTON AND CRYSTAL FALLS/. WOULD NOT BE
SURPRISED TO SEE SOME LOCATIONS NEARING FLOOD STAGE OVER THE NEXT
COUPLE OF DAYS. RESIDENTS LIVING ALONG RIVERS IN UPPER MICHIGAN
SHOULD REMAIN ALERT FOR RISING WATERS AND EXERCISE CAUTION WHEN
WALKING NEAR RIVERBANKS OVER THE NEXT WEEK.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
  GALE WARNING FROM 11 AM TO 8 PM EDT MONDAY FOR LSZ266-267.

  GALE WARNING FROM 11 AM TO 5 PM EDT MONDAY FOR LSZ244-245-248-
     265.

  GALE WARNING FROM 8 AM TO 5 PM EDT MONDAY FOR LSZ264.

  GALE WARNING FROM 8 AM TO 2 PM EDT MONDAY FOR LSZ263.

  GALE WARNING FROM 11 AM TO 6 PM EDT MONDAY FOR LSZ249>251.

LAKE MICHIGAN...
NONE.
&&

SYNOPSIS...KF
SHORT TERM...KF
LONG TERM...JLB
AVIATION...KF
MARINE...KF
Hazardous weather outlook, Apr 10, 5:07 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
507 PM EDT SUN APR 10 2011

MIZ002-009-010-084-111300-
ONTONAGON-GOGEBIC-IRON-SOUTHERN HOUGHTON-
507 PM EDT SUN APR 10 2011 /407 PM CDT SUN APR 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. SOME STORMS MAY
BE SEVERE AND CONTAIN LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL
LATE THIS AFTERNOON THROUGH THIS EVENING. THERE IS ALSO A SLIGHT RISK
OF A TORNADO IN THE STRONGER STORMS LATE THIS AFTERNOON INTO THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.
SEVERE WEATHER REPORTS WOULD BE GREATLY APPRECIATED AND CAN BE
SUBMITTED AT OUR WEBSITE WWW.WEATHER.GOV/MQT FOR THE MARQUETTE
NATIONAL WEATHER SERVICE.

MIZ001-003>007-011>014-085-111300-
KEWEENAW-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
507 PM EDT SUN APR 10 2011 /407 PM CDT SUN APR 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. SOME STORMS MAY
BE SEVERE AND CONTAIN LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIND GUSTS TO 45 MPH CAN BE EXPECTED IN THE KEWEENAW PENINSULA AND
ALSO ALONG THE MARQUETTE AND ALGER COUNTY SHORELINES OF LAKE SUPERIOR
MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.
SEVERE WEATHER REPORTS WOULD BE GREATLY APPRECIATED AND CAN BE
SUBMITTED AT OUR WEBSITE WWW.WEATHER.GOV/MQT FOR THE MARQUETTE
NATIONAL WEATHER SERVICE.

LSZ162-240>251-263>267-111300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
507 PM EDT SUN APR 10 2011 /407 PM CDT SUN APR 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. SOME STORMS MAY
BE SEVERE AND CONTAIN LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL
THIS EVENING. AREAS OF DENSE FOG CAN BE EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTHWEST GALES TO 40 KNOTS CAN BE EXPECTED MONDAY ON CENTRAL AND
EASTERN LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER MESSAGE FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SEVERE WEATHER REPORTS WOULD BE GREATLY APPRECIATED AND CAN BE
SUBMITTED AT OUR WEBSITE WWW.WEATHER.GOV/MQT FOR THE MARQUETTE
NATIONAL WEATHER SERVICE.

LMZ221-248-250-111300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
507 PM EDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. SOME STORMS MAY
BE SEVERE AND CONTAIN LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL
THIS EVENING. AREAS OF DENSE FOG CAN BE EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SEVERE WEATHER REPORTS WOULD BE GREATLY APPRECIATED AND CAN BE
SUBMITTED AT OUR WEBSITE WWW.WEATHER.GOV/MQT FOR THE MARQUETTE
NATIONAL WEATHER SERVICE.

JLB

In the hours before

Special weather statement, Apr 10, 6:53 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
653 PM EDT SUN APR 10 2011

MIZ009-102345-
GOGEBIC-
553 PM CDT SUN APR 10 2011

...SEVERE THUNDERSTORMS APPROACHING GOGEBIC COUNTY...

AT 545 PM CDT...THE NATIONAL WEATHER SERVICE IN MARQUETTE WAS
TRACKING THUNDERSTORMS OVER SOUTHERN ASHLAND COUNTY WISCONSIN. THESE
STORMS WERE MOVING NORTHEAST AT 50 MPH AND WILL REACH WESTERN
GOGEBIC COUNTY BY 615 PM CDT. THESE STORMS HAVE THE POTENTIAL TO BE
SEVERE WITH STRONG WINDS AND LARGE HAIL. A TORNADO WATCH REMAINS IN
EFFECT FOR WESTERN UPPER MICHIGAN. REMEMBER THAT SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MRD
Special weather statement, Apr 10, 8:34 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
834 PM EDT SUN APR 10 2011

MIZ002-110115-
ONTONAGON-
834 PM EDT SUN APR 10 2011

...SIGNIFICANT WEATHER ALERT FOR ONTONAGON COUNTY UNTIL 915 PM EDT...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF BERGLAND...OR 22 MILES NORTHEAST
OF IRONWOOD.  THIS STORM WAS MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN WESTERN ONTONAGON COUNTY...INCLUDING THE CITY OF SILVER
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

TITUS

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 8:49 PM EDTSpecial Marine WarningMQT26 min
Apr 10, 9:08 PM EDTSevere Thunderstorm WarningMQTDickinson, Iron, Menominee52 min
Apr 10, 9:41 PM EDTSevere Thunderstorm WarningMQTDelta, Dickinson, Marquette, Menominee34 min
Apr 10, 10:58 PM EDTSpecial Marine WarningMQT54 min
Apr 11, 3:37 AM EDTSmall Craft AdvisoryMQT3 hr
Apr 11, 7:48 AM EDTRiver Flood AdvisoryMQTMarquette30 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.